Georgia, 2003

Heavy Rain in Georgia, June 16, 2003

June 16, 2003 · NWS JAX · 1 event in 1 county or zone

Heavy rains washed out part of Pine Street near Buddy Spann Park and collapsed part of Hatton Still Road.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Heavy rains washed out part of Pine Street near Buddy Spann Park and collapsed part of Hatton Still Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:42 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 16, 1:42 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT MON JUN 16 2003

CONVECTION HAD AN EARLY START AND IS GENERALLY DRIFTING TO THE
NORTH. DEEP ATMOSPHERIC MOISTURE WILL CONTINUE ACROSS THE AREA
THROUGH THURSDAY WHILE A WEAK SURFACE RIDGE WILL MAINTAIN THE
SOUTHERLY FLOW. PWATS DECREASE BELOW 2 INCHES ACROSS THE CWA ON
TUESDAY ONLY TO SWELL TO 2.25 INCHES ON WEDNESDAY AND THURSDAY.
WILL KEEP POPS IN THE 50-60% RANGE FOR THE PEAK AFTERNOON/EVENING
THUNDERSTORM HOURS AND 20-30% AT NIGHT. THE BERMUDA HIGH WILL DRIFT
SOUTH BY WEDNESDAY IN RESPONSE TO A SHORT WAVE TROUGH THAT TRAVERSES
FROM THE SOUTHERN PLAINS TO THE MISSISSIPI VALLEY THROUGHOUT THE
WEEK.

MARINE...NO HEADLINES. WINDS ARE GENERALLY SOUTH TO SE EARLY THIS
AFTERNOON. SLY FLOW CONTINUES THROUGH THE FCST PERIOD.

.PRELIMINARY POINT TEMPS/POPS...

AMG 73 89 73 88 / 30 50 30 50
SSI 76 86 76 87 / 30 30 20 50
JAX 73 89 74 87 / 30 40 20 60
SGJ 75 86 76 86 / 30 30 20 60
GNV 72 90 73 89 / 30 60 30 60
OCF 73 90 72 90 / 30 60 30 60

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.

MKT/PP
Hazardous weather outlook, Jun 16, 11:18 AM EST, 5 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-162200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1218 PM EDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP EARLY NEAR THE COAST AND
INCREASE IN COVERAGE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA INTO THE EVENING HOURS. GREATEST COVERAGE OF STORMS
WILL BE MAINLY IN AREAS WEST OF INTERSTATE 95 AND EAST OF INTERSTATE
75. THUNDERSTORMS WILL PRODUCE DANGEROUS AND FREQUENT LIGHTNING...
HEAVY DOWNPOURS AND STRONG GUSTY WINDS. RAIN WILL BE HEAVY AT
TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF
LOW LYING OR POOR DRAINAGE AREAS. A FEW STORMS MAY BECOME STRONG WITH
WINDS GUSTS OF 45 TO 55 MPH...SMALL HAIL AND EXCESSIVE LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE PERIOD. THERE IS THE POTENTIAL FOR DEEP MOISTURE TO MOVE
NORTH OUT OF THE TROPICS AND IMPACT THE FORECAST AREA WITH LOCALLY
HEAVY RAINFALL WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

In the hours before

Special weather statement, Jun 16, 3:45 PM EST, 1 hour 15 minutes before
FLZ037-162145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY
VALID UNTIL 545 PM...

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF CRESCENT CITY...MOVING
NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WELAKA...SATSUMA...SAN MATEO...POMONA PARK...LAKE COMO AND
CRESCENT CITY THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING IF LIGHTNING IS IN
YOUR AREA. PERIODS OF HEAVY RAINFALL WILL REDUCE VISIBILITIES BELOW
A MILE AT TIMES.

ENYEDI
Special weather statement, Jun 16, 3:47 PM EST, 1 hour 13 minutes before
GAZ162-162115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
447 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY
VALID UNTIL 515 PM...

AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MAYDAY...OR ABOUT 8 MILES NORTH OF
STATENVILLE...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND MAYDAY THROUGH 515 PM EDT. GUSTY WINDS OF 45
TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

SHASHY
Special weather statement, Jun 16, 4:03 PM EST, 57 minutes before
FLZ022-162130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
VALID UNTIL 530 PM...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF LAKE CITY...MOVING WEST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WINFIELD...WATERTOWN...LAKE CITY AND FIVE POINTS THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 16, 4:23 PM EST, 37 minutes before
FLZ021-022-162215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
VALID UNTIL 615 PM...

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF WELLBORN...OR ABOUT 10
MILES WEST OF LAKE CITY...MOVING WEST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WELLBORN...HOUSTON...MCALPIN...AND LIVE OAK THROUGH 615 PM EDT. PEA
SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 16, 4:42 PM EST, 18 minutes before
FLZ021-162215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR SUWANNEE COUNTY VALID
UNTIL 615 PM...

AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF WELLBORN...MOVING WEST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOUSTON...MCALPIN...AND LIVE OAK THROUGH 615 PM EDT. FREQUENT CLOUD-
TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY
Special weather statement, Jun 16, 4:49 PM EST, 11 minutes before
FLZ040-162245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT MON JUN 16 2003

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY VALID UNTIL 645 PM...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF JUNIPER
SPRINGS...MOVING SOUTHWEST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
CANDLER...OCKLAWAHA...MOSS BLUFF AND WEIRSDALE THROUGH 645 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS UP TO 45 MPH AND
PERIODS OF VERY HEAVY RAINFALL CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY AND GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING IF LIGHTNING IS IN YOUR AREA.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Jeff Davis

When
June 16, 5:00 PM EST
Where
Jeff Davis County, Hazelhurst
Reported by
NEWSPAPER
Coordinates
31.806, -82.637 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374956.